Alert archive / California / Wind Advisories in 2008

Wind Advisory 50, NWS San Diego, CA

February 14, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Feb 14, 2008, 1:02 PM PST for Riverside County, San Bernardino County, California. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 1:02 PM PST (21:02 UTC)
Expired
Feb 15, 2008, 12:00 PM PST
In force
23 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2651 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 142102
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PST THU FEB 14 2008


CAZ048-055-057-150515-
/O.NEW.KSGX.HW.W.0009.080214T2102Z-080215T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
102 PM PST THU FEB 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. 

GUSTY NORTHEAST WINDS WILL DECREASE THIS EVENING AND THEN INCREASE
AGAIN FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED
IN BLOWING DUST. 

$$

CAZ042-150515-
/O.NEW.KSGX.WI.Y.0050.080214T2102Z-080215T2000Z/
ORANGE COUNTY COASTAL AREAS-
102 PM PST THU FEB 14 2008

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PST FRIDAY. 

GUSTY NORTHEAST WINDS WILL DECREASE THIS EVENING AND THEN INCREASE
AGAIN FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING
DUST. 

$$

CAZ056-061-150515-
/O.NEW.KSGX.WI.Y.0050.080215T0500Z-080215T2000Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
102 PM PST THU FEB 14 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
FRIDAY. 

NORTH TO NORTHEAST WINDS GUSTING TO 45 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING
DUST. 

$$
3 follow-up statements
000 
WWUS76 KSGX 150453
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 PM PST THU FEB 14 2008

CAZ048-055-057-151300-
/O.CON.KSGX.HW.W.0009.000000T0000Z-080215T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
853 PM PST THU FEB 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

GUSTY NORTHEAST WINDS WILL DECREASE TONIGHT THEN INCREASE AGAIN
FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE
REDUCED IN BLOWING DUST.

$$

CAZ056-061-151300-
/O.CON.KSGX.WI.Y.0050.080215T0500Z-080215T2000Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
853 PM PST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

NORTH TO NORTHEAST WINDS GUSTING TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.

$$

CAZ042-151300-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
ORANGE COUNTY COASTAL AREAS-
853 PM PST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST FRIDAY. 

GUSTY NORTHEAST WINDS WILL DECREASE TONIGHT THEN INCREASE AGAIN
FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN
BLOWING DUST.

$$

SMALL
000 
WWUS76 KSGX 151243
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
443 AM PST FRI FEB 15 2008

...STRONG GUSTY SANTA ANA WINDS FOR NORTHERN AREAS THIS MORNING...

.NORTH TO NORTHEAST WINDS BEHIND AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
SOUTHWEST ARIZONA WILL BRING STRONG GUSTY SANTA ANA WINDS TO NORTHERN
AREAS THIS MORNING.

CAZ055-152000-
/O.CAN.KSGX.HW.W.0009.000000T0000Z-080215T2000Z/
/O.EXA.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
443 AM PST FRI FEB 15 2008

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

NORTH TO NORTHEAST GUSTS TO 50 MPH THROUGH PASSES AND CANYONS...
DECREASING DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ048-057-152000-
/O.CON.KSGX.HW.W.0009.000000T0000Z-080215T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
443 AM PST FRI FEB 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHEAST WINDS THIS MORNING WITH GUSTS TO 60 MPH THROUGH
AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE DURING THE
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE
REDUCED IN BLOWING DUST.

$$

CAZ056-152000-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
RIVERSIDE COUNTY MOUNTAINS-
443 AM PST FRI FEB 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

NORTH TO NORTHEAST GUSTS TO 50 MPH THROUGH PASSES AND CANYONS...
DECREASING DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$

CAZ042-152000-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
ORANGE COUNTY COASTAL AREAS-
443 AM PST FRI FEB 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTHEAST WINDS NEAR THE FOOTHILLS WITH GUSTS TO 40 MPH.
WINDS WILL DECREASE DURING AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

CAZ061-152000-
/O.CON.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
COACHELLA VALLEY-
443 AM PST FRI FEB 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

AREAS OF NORTH TO NORTHEAST WINDS WITH GUSTS TO 40 MPH...
DECREASING DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

MARTIN
000 
WWUS76 KSGX 151956
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1156 AM PST FRI FEB 15 2008

...FROST ADVISORY FOR INLAND AREAS TONIGHT...
...HIGH WIND WARNINGS AND WIND ADVISORIES WILL EXPIRE AT NOON...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW SURFACE TEMPERATURES TO
FALL BELOW FREEZING IN MANY AREAS RESULTING IN FROST. APPROPRIATE
MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE PLANTS.

CAZ048-152100-
/O.EXP.KSGX.HW.W.0009.000000T0000Z-080215T2000Z/
/O.NEW.KSGX.FR.Y.0001.080216T0800Z-080216T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1156 AM PST FRI FEB 15 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY. THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. 

WINDS WILL DECREASE BELOW WARNING CRITERIA THIS AFTERNOON SO THE
HIGH WIND WARNING WILL EXPIRE AT NOON.

WIDESPREAD FROST IS EXPECTED IN UNPROTECTED AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ057-152100-
/O.EXP.KSGX.HW.W.0009.000000T0000Z-080215T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1156 AM PST FRI FEB 15 2008

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. 

WINDS WILL DECREASE BELOW WARNING CRITERIA THIS AFTERNOON SO THE
HIGH WIND WARNING WILL EXPIRE AT NOON.

$$

CAZ055-056-152100-
/O.EXP.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1156 AM PST FRI FEB 15 2008

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS WILL DECREASE BELOW ADVISORY CRITERIA THIS AFTERNOON SO THE
WIND ADVISORY WILL EXPIRE AT NOON.

$$

CAZ042-152100-
/O.EXP.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
ORANGE COUNTY COASTAL AREAS-
1156 AM PST FRI FEB 15 2008

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS WILL DECREASE BELOW ADVISORY CRITERIA THIS AFTERNOON SO THE
WIND ADVISORY WILL EXPIRE AT NOON.

$$

CAZ061-152100-
/O.EXP.KSGX.WI.Y.0050.000000T0000Z-080215T2000Z/
COACHELLA VALLEY-
1156 AM PST FRI FEB 15 2008

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS WILL DECREASE BELOW ADVISORY CRITERIA THIS AFTERNOON SO THE
WIND ADVISORY WILL EXPIRE AT NOON.

$$

CAZ050-152100-
/O.NEW.KSGX.FR.Y.0001.080216T0800Z-080216T1700Z/
SAN DIEGO COUNTY VALLEYS-
1156 AM PST FRI FEB 15 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY. 

WIDESPREAD FROST IS EXPECTED IN UNPROTECTED AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 8:55 AM PST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 14, 8:55 AM PST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST THU FEB 14 2008

.SYNOPSIS...
LOW PRESSURE ALOFT WILL BRING CLOUDS...RAIN AND SNOW SHOWERS FROM
THE MOUNTAINS WEST TO THE COAST THIS MORNING. THEN...DRIER AIR WILL
SPREAD FROM NORTH TO SOUTH OVER THE AREA ON GUSTY NORTHEAST WINDS
THIS AFTERNOON. THE SHOWERS SHOULD END IN SAN DIEGO COUNTY THIS
EVENING. HIGH PRESSURE SLOWLY BUILDS OVER THE AREA FRIDAY THROUGH
THE WEEKEND BRINGING MOSTLY SUNNY AND WARMER DAYS. ANOTHER WET
PATTERN APPEARS TO BE SHAPING UP BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

NWS DOPPLER RADAR SHOWS NUMEROUS SHOWERS OVER THE CWA THIS MORNING
WITH SNOW SHOWERS REPORTED IN THE MOUNTAINS...EXTENDING TO SOME
AREAS OF THE INLAND EMPIRE DUE TO LOW WET BULB TEMPERATURES.
DARKENING IN THE WATER VAPOR IMAGERY INDICATES A VIGOROUS SHORT-WAVE
TROUGH DROPPING S THROUGH CA THIS MORNING. VISIBLE IMAGERY SHOWS A
THICK BLANKET OF CLOUDS EXTENDING FROM THE LA BASIN SOUTH THROUGH
SAN DIEGO COUNTY. THE 12Z MIRAMAR SOUNDING SHOWED ALMOST 1/2 INCH OF
PRECIPITABLE WATER WITH A 6K FT DEEP MOIST LAYER. RAINFALL REPORTS
THIS MORNING INDICATE AMOUNTS HAVE BEEN GENERALLY LIGHT...LESS THAN
ONE-QUARTER INCH.

EXPECT VIGOROUS SHORT-WAVE TROUGH WILL DRAW COLD UPPER LOW TO THE
SW...OVER SOCAL BY LATE TODAY. THIS WILL KEEP UNSTABLE CONDITIONS
AND CLOUDS OVER MOST AREAS WEST OF THE MOUNTAINS...WITH SOME
CLEARING EXPECTED IN THE DESERTS...NORTHERN MOUNTAIN AREAS...AND
PORTIONS OF ORANGE COUNTY THIS AFTERNOON. AT THIS SAME TIME...
RAINFALL COULD INCREASE THIS AFTERNOON OVER SAN DIEGO COUNTY AS THE
MAIN DYNAMICS AND COLD AIR MOVE OVER THE AREA. THERE IS A POTENTIAL
FOR RAINFALL AMOUNTS TO APPROACH ONE-HALF INCH LOCALLY IN SAN DIEGO
COUNTY BEFORE ALL IS SAID AND DONE LATER TONIGHT. OTHERWISE MOST
AREAS SHOULD SEE LIGHT AMOUNTS OF RAIN AND SNOW.

STRONG NORTH FLOW ALOFT AROUND THE WEST SIDE OF THE UPPER LOW WILL
COMBINE WITH MODERATE TO STRONG SURFACE GRADIENTS TO FORCE GUSTY N
TO NE WINDS THROUGH THE MOUNTAINS AND BELOW PASSES AND CANYONS BY
THIS EVENING AND CONTINUING INTO FRI MORNING. WIND ADVISORIES WILL
LIKELY BE ISSUED. THE SURFACE GRADIENT IS FORECAST TO WEAKEN
DRAMATICALLY BY FRI AFTERNOON LEAVING US UNDER BUILDING HIGH
PRESSURE ALOFT AND LIGHT WINDS. THIS SHOULD SET US UP FOR PLEASANT
WEATHER OVER THE WEEKEND.

THE RIDGE BREAKS DOWN BY THE MIDDLE OF NEXT WEEK WITH A CHANCE OF
MORE RAIN BY WED.

&&

.AVIATION...CORRECTION
141713Z...COLD FRONT ALONG A CARLSBAD-RAMONA-IMPERIAL LINE AT 1600Z
MOVING SLOWLY SOUTHEAST TODAY...FRONT EXPECTED TO BE ALONG A
ROSARITO-CAMPO-NORTHERN GULF OF CALIFORNIA LINE BY 0000 UTC...THEN
PUSH SOUTH OF ENSENADA BY 0300 UTC. AIR MASS SATURATED TO FL100
AHEAD OF FRONT AND TO WITHIN 20 NM NORTH OF FRONTAL
BOUNDARY...MODERATE MIXED ICING BETWEEN FL035-FL090. STRONG DRYING
TO NORTH OF FRONTAL BOUNDARY WITH NORTH TO NORTHEAST WINDS 25-45 KT
FL020-FL120 DEVELOPING BY 1800 UTC AND NORTH TO NORTHWEST WINDS
50-100KT IN THE FL130-FL250. STRONG NORTH TO NORTHEAST WINDS
FL020-FL250 THEN CONTINUING THROUGH 15/1800 UTC FOR MODERATE TO
SEVERE TURBULENCE AND LOW LEVEL WIND SHEAR OVER MOST OF SOUTHERN
CALIFORNIA THIS AFTERNOON THROUGH EARLY FRIDAY AFTERNOON.

&&

.MARINE...
STRONG WINDS DEVELOPING ALONG AND BEHIND SLOW MOVING COLD FRONT HAVE
NECESSITATED ISSUANCE OF SMALL CRAFT ADVISORY THROUGH THIS EVENING.
FROM PREVIOUS DISCUSSION...THERE WILL BE A HIGH RIP CURRENT RISK
TODAY AND OVER THE WEEKEND AT THE BEACHES. A MODERATE RISE IN LONG
PERIOD WNW SWELL TODAY BUT THE SWELL IN THE INNER COASTAL WATERS
SHOULD REMAIN BELOW 6 FEET...WITH ONLY LOCALLY HIGHER SETS AT THE
BEACHES. THE NEXT LONG PERIOD SWELL THAT ARRIVES FRI NIGHT INTO
EARLY SAT IS FORECAST TO BE STRONGER AND MORE ENERGETIC...AND SHOULD
CAUSE HIGH SURF CONDITIONS DURING THE HOLIDAY WEEKEND WITH POSSIBLE
MINOR BEACH EROSION AT THE MORNING HIGH TIDE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...BALFOUR

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 14, 6:40 AM PST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
640 AM PST THU FEB 14 2008

CAZ042-043-048-050-055>058-060>062-151315-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
640 AM PST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING COLD FRONT GENERATED LIGHT TO MODERATE RAIN AND SMALL
STREAM AND URBAN FLOODING TODAY ACROSS ORANGE COUNTY...WESTERN
RIVERSIDE COUNTY AND SAN DIEGO COUNTY. RAIN ENDING BY EARLY EVENING.

GUSTY NORTHEAST WINDS TONIGHT MOUNTAINS AND VALLEYS.

HIGH RIP CURRENT RISK AT BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY NORTHEAST TO EAST WINDS OVER THE MOUNTAINS AND VALLEYS FRIDAY.

HIGH SURF AND HIGH RIP CURRENTS SATURDAY THROUGH SUNDAY.

ELSEWHERE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 5:02 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego10 hr
Feb 14, 1:02 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego23 hr
Feb 14, 3:30 PM PSTSnow AdvisorySGXSan Diego5 hr
Feb 14, 3:59 PM PSTSpecial Marine WarningSGX46 min

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.